MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED RayOne Spheric

RAYNER INTRAOCULAR LENSES LIMITED RayOne Spheric
Model Number RAO100C
Medical Device Problem Codes Material Integrity Problem (2978); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reference (b)(4) has been allocated to this case by rayner.The event description provided states that immediately following implantation into the eye there were creases and the iol was scratched.The iol was explanted and exchanged during the original surgery session without further incident.There was no harm or injury to the patient."iol replacement or extraction" is listed in the "adverse events" section of the rayone ifu.The device was not returned.The creases observed post implantation may be in the capsule itself.Capsule folds can occur due to the high radial force exerted on the capsular bag during iol implantation.The cause of the reported scratches cannot be determined from the limited evidence and information available.Our reveiew of production records for the rayone spheric rao100c batch 075275825 showed that all manufacturing and quality checks were conducted with successful results.A review of vigilance data confirms this is an isolated event.No other incidents, of any type, have been received against the rayone spheric rao100c batch 075275825.Without the ability to examine the device and without clear event details being provided it is not possible to establish root cause.
 
Event or Problem Description
On 29th april 2026, rayner received notification from a us healthcare facility of an event that occurred during use of a rayone spheric rao100c.The event description provided states that after the iol unfolded in the eye it was creased and had scratches on necessitating lens explantation and exchange.

Brand Name
RayOne Spheric
Common Device Name
RayOne Spheric
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
Manufacturer (Section G)
Rayner Intraocular Lenses Limited
the ridley innovation centre
10 dominion way
worthing, west sussex BN18 4AQ
UK   BN18 4AQ
Manufacturer Contact
jodie neal
the ridley innovation centre
10 dominion way
worthing, west sussex BN18 -4AQ
UK   BN18 4AQ
MDR Report Key25092676
Report Number3012304651-2026-00146
Device Sequence Number21276546
Product Code HQL
UDI-Device Identifier05029867689642
UDI-Public05029867689642
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRAO100C
Device Catalogue NumberRAO100C
Device Lot Number075275825
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2026
Supplement Date Received by Manufacturer04/29/2026
Initial Report FDA Received Date05/06/2026
Supplement Report FDA Received Date09/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown